"Get some carbohydrates into your horse - plain corn, light corn syrup, or even sugar will help. Avoid feeds with molasses added, as molasses is high in potassium. Sugar prompts the body to release insulin, which in turn has the effect of moving potassium back into the cells.
If you have already consulted with your veterinarian about your horse, she may recommend that you give your horse a dose of a drug called acetazolamide. This is a diuretic (makes your horse urinate) that also promotes the loss of potassium in the urine.
In the case of a moderate to severe attack, emergency treatment by a veterinarian is needed.
The goal of treatment is to decrease the amount of potassium in the blood stream - only by doing this will the muscles regain their ability to contract normally.
What can your veterinarian do to reduce the blood potassium?
One of the first things that your veterinarian will do is to give your horse dextrose (a sugar) intravenously. As with oral adminstration of sugar, this will help to drive potassium back into the cells.
Oftentimes, your veterinarian will combine the dextrose with bicarbonate, which has an additive effect with the dextrose.
If your horse is severely affected, your veterinarian may administer calcium intravenously - this may help to counter the effects of the potassium.
If none of this is helping, your veterinarian may choose to give insulin to boost what your horse is producing on its own in response to the dextrose.
Finally, your veterinarian will probably give acetazolamide, to encourage your horse's body to waste potassium."
Here's the link to the full article if you would like to read it, it's pretty informative. Hyperkalemic Periodic Paralysis : Cummings School of Veterinary Medicine at Tufts University